See Alike in...

Alike App

Browser

AudgePodge

736d

Hi all, I have taken Vyvanse for ADHD for about 10 years. I am wondering if this might be a medication I will have to be on indefinitely... I hate to rely on stimulants to function and I am wondering if there are detrimental effects of taking a stimulant for an extended period of time. I also have no clue what I will do if I want to have kids down the line... it would NOT be easy for me to cut Vyvanse out of my life and my understanding is stimulants can affect fetal health. Does anyone out there have knowledge/articles/feedback surrounding long term effects of stimulants use? Does anyone out there have experience either taking a "vacation" from ADHD meds or taking stimulants while pregnant/breastfeeding?

Top reply
    • AudgePodge

      736d

      @Donkeyfarts thanks for your reply! I just wonder if a week is truly enough time to "reset" your tolerance... neurons are constantly rewiring to get the body to homeostasis and I would think those neural connections take longer to change. I could definitely be wrong though

    • Alarata

      736d

      In my experience, stimulant breaks just mean a return to symptoms, ADHD is a fundamental structural difference in yr brain, it's not smt that can be cured, that being said breaks do help w tolerance issues if yr running into that

    • Donkeyfarts

      736d

      Not while pregnant, but I often take stimulant breaks. Not sure if it’s exactly the same with Vyvanse, but I take Modafinil and my doc said that after a while if it feels like the effectiveness isn’t the same you may have developed a tolerance to it, so taking like a week break to clear it from your system and can help reset the effectiveness. I honestly haven’t done it in a while, b/c that week does truly suck butt, but afterwards I feel like I have the energy of a toddler.

      • AudgePodge

        736d

        @Donkeyfarts thanks for your reply! I just wonder if a week is truly enough time to "reset" your tolerance... neurons are constantly rewiring to get the body to homeostasis and I would think those neural connections take longer to change. I could definitely be wrong though

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion